MAUDE Adverse Event Report: BELMONT INSTRUMENT LLC THE BELMONT HYPERTHERMIA PUMP; THERMAL INFUSION FLUID WARMER

BELMONT INSTRUMENT LLC THE BELMONT HYPERTHERMIA PUMP; THERMAL INFUSION FLUID WARMER
Model Number HYPERTHERMIA PUMP
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The unit was returned for investigation and was tested using our standard operating procedures.The complaint of a burning smell was not confirmed, however, upon receipt it was confirmed that the unit exhibited a "pump fault" alarm due to a loose set screw and pins on the roller pump.As a result of the loose set screw and pins, the roller pump was hitting the chassy, which shorted two transistors and an integrated circuit on the daughter board.The operator's manual states that the device should be serviced periodically and includes a service and preventive maintenance schedule, which states that the pump head should be cleaned annually.The manual provides instructions for cleaning the pump head and instructs the user to "make certain the pump head is securely fastened with the retaining screw." the unit had not been returned to (b)(4) since it was shipped to the customer in 2013.It was reported that there was no injury to the patient nor a delay in therapy.
 
Event or Problem Description
The user facility reported that a "burnt smell" was noted right after the start of a procedure.About 3 to 5 minutes later, the unit displayed a "pump fault" alarm message and "the unit immediately stopped." when the unit was returned to the distributor, it was noted that there were scratches on the unit and misplaced pins on the roller pump assembly.

Brand Name
THE BELMONT HYPERTHERMIA PUMP
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT INSTRUMENT LLC
780 boston road
billerica MA 01821
MDR Report Key7839669
Report Number1219702-2018-00027
Device Sequence Number16523284
Product Code LGZ
UDI-Device Identifier10896128002135
UDI-Public(01)10896128002135
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152208
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHYPERTHERMIA PUMP
Device Catalogue Number902-00001A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2018
Initial Report FDA Received Date08/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1